Chronic stomach pains
Aug 17, 2012
A family member was just diagnosed with HIV and has been complaining of severe stomach pains which lead to nausea, vomiting, and loss of appetite. My family member was told at a recent doctor's visit that there was a film covering their intestinal/digestive tract. What could be the cause of their stomach pains? Could the film on their intestinal/digestive tract be causing the stomach pains? What treatments can minimize or deplete this symptom?
Response from Dr. Henry
The range of conditions that can cause stomach symptoms (nausea, vomiting, decreased appetite is very broad so a full clinical and laboratory evaluation is needed. AIDS related infections (such as mycobacterial infections or esophageal infection), other infections (H pylori), other conditions (lactose or gluten intolerance), stomach ulcers or esophagitis, and many other conditions could be involved. The recommended treatment would depend on the most likely underlying conditions as well as factoring in when to start treatment for the HIV infection itself. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.